MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Thrombocytopenia (4431); Aortic Valve Insufficiency/ Regurgitation (4450); Transvalvular Pressure Gradient Increased (4854)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of an early explant of a perceval plus valve pvf-s occurred few days after implant due to increased gradients.The device had been successfully implanted on (b)(6) 2024 in an isolated avr surgery performed through mini sternotomy.Reportedly, no collapsing or positioning difficulties were experienced, nor issues while releasing the valve, and ballooning was performed as per perceval valve ifus.A pre-operative assessment was performed through corcym ct service; based on the results of the assessment, it was indicated that the annulus was small, borderline for perceval implant and a careful intra-operative assessment was recommended.At the intra-operative check, good valve function was confirmed.Difficulties in restoring patient's rhythm were encountered when exiting from pump, with the patient requiring multiple defibrillations.Medications were administered to increase blood pressure as per proctor's indication and vf was successfully stopped and paced rhythm emerged.The patient was transferred from the icu to the ward the day after surgery with normal sinus rhythm restored.As further reported, at the echo follow-up performed few days after implant high gradients (100 mmhg) and insufficiency were detected.According to the medical judgement received, these were caused by an oversizing of the perceval prosthesis due to user error, according to the medical judgement received, these were caused by an oversizing of the perceval valve due to user error, which led to a deformation of the prosthesis.Based on the information received, the perceval valve was thus explanted and a biological prosthesis from a different manufacturer (edwards lifesciences inspiris resilia, size 19) was implanted instead with positive patient¿s outcome.No device deficiency was reported on the perceval valve and as such, no investigation was deemed needed and the valve was discarded at the healthcare facility.According to additional information received, the patient also experienced thrombocytopenia after the first surgery, with lowest platelet count of 32.000 on the third post-operative day, raising up to 72.000 the day prior to the reintervention and thus not requiring medical action.Platelet count dropped to 26.000 after the reintervention and was resolved with one platelet pool transfusion administered on the same day.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Since the device was not returned for analysis, the manufacturer could not perform further investigation on the explanted prosthesis.Despite no direct investigation on the explanted prosthesis could be performed, based on the medical judgement received and the pre-operative assessment performed, which indicated a patient's annulus size borderline for a perceval valve implant, the most reasonable root cause of the reported event can be attributed to an oversizing of the perceval valve, which led to a deformation of the prosthesis and the consequent regurgitation and gradient increase observed.To further validate these conclusions, the analysis of the production records confirmed that the prosthesis involved in this event met all required material, visual, and performance standards at the time of manufacture and release.Additionally, no device deficiencies were reported by the healthcare facility.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key20254831
Report Number3004478276-2024-00172
Device Sequence Number7987682
Product Code LWR
UDI-Device Identifier00896208000795
UDI-Public(01)00896208000795(240)PVF-S(17)280609
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight60 KG